Tornadoes · United States · Alabama · 2020
EF1 tornado, Levert, Alabama, April 12, 2020
This EF1 tornado ran 2.4 miles across Perry County on April 12, 2020, touching down at 10:14 PM CDT and reaching 350 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 12, 2020
- Touchdown
- 10:14 PM CDT (03:14 UTC)
- Lifted
- 10:18 PM CDT (03:18 UTC)
- On the ground
- 4 minutes
- Path length
- 2.4 miles (3.9 km)
- Path width
- 350 yards (320 m)
- Deaths
- 0
- Injuries
- 0
- County
- Perry County
- Touchdown point
- 32.732, -87.201
- Lift-off point
- 32.762, -87.183
- Record number
- 2004122114-01
The damage survey
9 damage points were recorded along this path by NWS BMX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
An upper-level low over the southwest United States evolved into a negatively-tilted shortwave trough as it moved over the southeastern United States. A warm front steadily moved northward during the morning and afternoon hours on Sunday, April 12. This allowed an unstable air mass to move northward and overspread much of the region. At the same time, very strong wind shear developed over Alabama as the upper trough neared the state.||An initial wave of severe storms affected areas near and north of Interstate 20, involving tornadoes, damaging straight-line winds, and some hail. Through the evening, a second wave of thunderstorms affected the remaining areas of Central Alabama with tornadoes and damaging straight-line winds. Flooding also resulted from training rainfall near and north of Interstate 20. Some roads became impassible or were washed out. This weather event was large in scope and produced severe weather from Oklahoma and Texas, through the southeastern United States, then up the east coast to New York.
National Weather Service meteorologists surveyed damage in northern Perry County and determined that it was consistent with an EF1 tornado, with maximum winds near 100 mph.||A tornado formed along County Road 9 about four miles north of the Sprott community in northern Perry County. The tornado tracked northeast and caused extensive tree damage along County Road 2, where the tornado strengthened to a maximum intensity of 100 mph. The Mount Pleasant Freewill Baptist Church had a portion of its roof removed, and the adjacent fellowship hall was destroyed. A short distance to the northeast, the tornado dissipated near Hodgens Road.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a tornado watch, issued at 21:40 UTC and running to 03:42 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 17:00 UTC | 13:00 UTC | Wind Advisory | BMX |
| 20:20 UTC | 21:40 UTC | Tornado Watch | BMX |
| 21:40 UTC | 03:42 UTC | Tornado Watch | BMX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:58 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Apr 12, 7:19 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 12, 7:19 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 719 PM CDT Sun Apr 12 2020 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 0700 PM CDT Sun Apr 12 2020/ Mesoscale Update. An all-hazards severe weather threat continues across portions of Central Alabama. Damaging winds up to 70 mph, large hail, and tornadoes all remain possible into the overnight hours as a dynamic shortwave trough (which is taking a more neutral tilt) and surface low pressure eject eastward. Recent surface observations depict a favorable warm sector now along and north of the I-20/59 corridor, including SBCAPE 500-1,500 J/kg, EBS 60-70 kts, and 0-1 km SRH 500-700 m2/s2. These values are also supported by the 21Z BMX RAOB and various RADAR derived hodographs. Lift will continue to be abundant across the region as pressure & height falls accompany upper-level diffluence & quasigeostrophic forcing, as well as a surface moisture convergence axis from northeast AL into southwest MS. Thus, deep/moist convection will continue to be problematic over the next several hours, even as storm modes become less discrete. Threats also include flash flooding as high rain rates train north of I-20, generally along/near a 1.8-2.0" PW axis and confluent flow in the 925-850 mb layer. Short-range guidance suggests favorable atmospheric conditions for all-hazards will persist for the next several hours as a more linear convective system with embedded supercells ejects across Central AL. The effective layer significant tornado parameter is progged to remain as high as 5 ahead of this system through that time, suggesting an environment favorable for tornadogenesis and strong tornadoes. Residents of Central AL must remain diligent and weather aware into the overnight period and have multiple ways to receive warnings so that necessary action to protect life and property can be taken. 40/Sizemore .LONG TERM... /Updated at 0250 PM CDT Sun Apr 12 2020/ Monday through Saturday. Cooler, clearing conditions are expected on Monday as the cold front tracks towards the east coast. Lingering clouds may persist through the morning across our north as an upstream reinforcing front moves across the area, but a dry, northerly flow and increasing CAA will support sunny skies during the afternoon with highs in the lower 60s northwest to near 80F southeast. Guidance continues to indicate the front stalling generally east to west across the Gulf Coast region on Tuesday before lifting slightly into southern portions of Alabama early Wednesday morning. This should focus highest PoPs over our southeastern quadrant, but a flattened low-level ridge over the Lower MS Valley may hinder much of the activity from entering our forecast area, so PoPs may be lowered in future updates. Otherwise, the remainder of the extended will remain dry and cool as the weak low-level ridge slides eastward across the region with dry zonal flow aloft persisting through the period. Northeasterly flow Thursday morning should allow temps to lower into the 30s. Therefore, I continued to mention localized patchy frost across our northern counties. The latest round of data indicates lows may be a couple degrees warmer than previously forecast, but leaned on the cooler side since models are typically too warm under northeasterly flow. Rain chances will begin increasing at the end of the week as another low propagates across the Desert SW towards the Tennessee Valley. Kept PoPs around 40-50% since there is still plenty of uncertainty regarding timing, moisture return, and the evolution of the system. 86 && .AVIATION... 00Z TAF Discussion. Widespread showers and thunderstorms will impact all TAF sites overnight. Some of the storms will be severe with damaging winds and isolated tornadoes. Strong gradient flow will also produce south winds sustained 15-20 kts with gusts to 35 kts. The winds will relax at bhm/tcl/eet by 05z as the low level jet shifts eastward, with the severe threat also ending at these sites. For the remainder of the TAF sites, the severe threat will end between 05z and 08z. Sfc winds will gradually veer overnight becoming westerly by 12z. VFR cigs at the start of the forecast period will become MVFR at all sites by 03z. Some clearing possible between 09z and 12z behind the initial front, but cold air stratocumulus could bring back MVFR cigs across the northern TAF sites between 12z and 18z, then become scattered. 58/rose && .FIRE WEATHER... Widespread rain and thunderstorms are expected tonight across Central Alabama. Winds will be gusty through the evening hours with south winds gusting to 35 MPH. Drier weather builds in the area on Monday before rain chances return across south Alabama Tuesday night and Wednesday morning. Dry weather will prevail Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 58 65 42 68 41 / 100 0 0 0 10 Anniston 60 69 44 70 44 / 100 0 0 0 10 Birmingham 59 67 45 69 43 / 100 0 0 0 20 Tuscaloosa 58 67 45 69 43 / 100 0 0 0 20 Calera 60 68 46 70 44 / 100 0 0 0 20 Auburn 64 76 49 76 49 / 100 10 0 10 40 Montgomery 65 77 51 78 50 / 100 0 0 10 40 Troy 66 80 52 81 52 / 100 10 0 10 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 3 AM CDT Monday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson... Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery... Perry...Pickens...Pike...Randolph...Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker... Winston. Flash Flood Watch until midnight CDT tonight for the following counties: Blount...Cherokee...Etowah...Fayette...Lamar... Marion...Walker...Winston. &&
Hazardous weather outlook, Apr 12, 9:52 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 952 PM CDT Sun Apr 12 2020 ALZ011>015-017>050-140600- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 952 PM CDT Sun Apr 12 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...through Tonight. Severe thunderstorms are likely across portions of Central Alabama, mainly south of a line from Geiger to Tuscaloosa to Gardendale to Snead. Threats include tornadoes, some of which could be strong, damaging straight line winds up to 70 MPH, and hail up to golf ball size. Localized flooding could also occur. Winds will also be breezy outside of thunderstorms with gusts between 30 and 40 MPH. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor flooding is forecast along portions of the Tombigbee River and Black Warrior River starting midweek. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be necessary. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Local storm report, Apr 12, 9:31 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
931 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 1 NE BOLDO 33.86N 87.17W
04/12/2020 WALKER AL EMERGENCY MNGR
FLASH FLOODING NEAR RV PARK IN SLEEPY HOLLOW
CIRCLE NEAR BOLDO. AT LEAST ONE RV WAS SWEPT
DOWNSTREAM IN FLOOD WATERS.
&&
ASLocal storm report, Apr 12, 9:39 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 1 SSE CARBON HILL 33.89N 87.52W
04/12/2020 WALKER AL BROADCAST MEDIA
STRUCTURAL DAMAGE IN CARBON HILL. THE EXTENT
IS UNKNOWN. POSSIBLE TORNADO.
&&
MALLocal storm report, Apr 12, 9:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
943 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM FLASH FLOOD 1 N UNIVERSITY MALL 33.21N 87.52W
04/12/2020 TUSCALOOSA AL PUBLIC
WATER LEVEL RISES REPORTED ACROSS VARIOUS
AREAS OF THE TUSCALOOSA METRO AREA.
&&
ASLocal storm report, Apr 12, 9:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
948 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND DMG 5 NNE BLOUNTSVILLE 34.15N 86.57W
04/12/2020 BLOUNT AL EMERGENCY MNGR
A BARN WAS DESTROYED ALONG BLACK ROAD.
&&
MALLocal storm report, Apr 12, 10:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM FLASH FLOOD JASPER 33.83N 87.28W
04/12/2020 WALKER AL PUBLIC
FLASH FLOODING REPORTED IN DOWNTOWN JASPER.
VIDEO SUBMITTED ON SOCIAL MEDIA OF FLOWING
WATER OVER ROADWAY.
&&
ASLocal storm report, Apr 12, 10:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1004 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG FULTONDALE 33.62N 86.80W
04/12/2020 JEFFERSON AL EMERGENCY MNGR
SEVERAL TREES DOWN AND MANY LANDED ON HOMES
BETWEEN FULTONDALE AND GARDENDALE.
&&
MALThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Birmingham, AL (KBMX), 00:00Z
3.2 hours before the tornado, 62 km from the path. April 13, 2020.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -55 J/kg
- Surface CAPE
- 1040 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.4
- 0-3 km lapse rate
- 5.6 K/km
Birmingham, AL (KBMX), 12:00Z
8.8 hours after it, 62 km from the path. April 13, 2020.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -90397 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.5 K/km
The radar
The Birmingham radar (KBMX), 62 km away, was scanning. The volume nearest the touchdown began at 03:12 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 01:05 UTC | NON-TSTM WND DMG | 3 Ne Selma | Dallas, AL | 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. GRADIENT WINDS. |
| 02:42 UTC | FLASH FLOOD | 1 N University Mall | Tuscaloosa, AL | WATER LEVEL RISES REPORTED ACROSS VARIOUS AREAS OF THE TUSCALOOSA METRO AREA. |
| 02:42 UTC | FLASH FLOOD | 1 N University Mall | Tuscaloosa, AL | WATER LEVEL RISES REPORTED ACROSS VARIOUS AREAS OF THE TUSCALOOSA METRO AREA. LOCAL AUTHORITIES AN ADDITIONAL 12 REPORTS OF FLOODED ROADWAYS. |
| 03:14 UTC | TSTM WND DMG | 3 Sw Whites Bluff | Dallas, AL | SEVERAL TREES WERE BLOWN DOWN ALONG CR 33, CR 31, CR 952, AND COUNTY ROAD 2. |
| 03:14 UTC | TORNADO | 4 Nne Sprott | Perry, AL | THE TORNADO MOVED NORTHEAST AND CAUSED EXTENSIVE TREE DAMAGE ALONG COUNTY ROAD 2, WHERE THE TORNADO STRENGTHENED TO A MAXIMUM INTENSITY OF 100 MPH (F1). THE MOUNT PLEASANT FREEWILL BAPTIST CHURCH HAD A PORTION OF ITS ROO |
| 03:25 UTC | TSTM WND DMG | 4 S Craig Field Airport | Dallas, AL | NUMEROUS TREES REPORTED DOWN IN THE SARDIS COMMUNITY SOUTH OF SELMA ON COUNTY ROAD 30. |
| 03:27 UTC | TORNADO | 4 Ne Belknap | Dallas, AL | THE TORNADO MOVED NORTHEAST, CAUSING TREE DAMAGE ALONG COUNTY ROAD 471, COUNTY ROAD 30 AND COUNTY ROAD 451. THE TORNADO LIFTED AT COUNTY ROAD 451. MAXIMUM ESTIMATED WINDS 80 MPH (F0). |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2020 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of April 12, 2020
72 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 12 | 1:03 AM CDT | EF1 | Crockett, TX | 5.6 | 250 | |||
| April 12 | 4:05 AM CDT | EF1 | McCulloch, TX | 5.1 | 300 | |||
| April 12 | 4:40 AM CDT | EF1 | Gillespie, TX | 11.6 | 150 | $100,000 | ||
| April 12 | 5:23 AM CDT | EF1 | Blanco, TX | 7.0 | 200 | 2 | $1.0 million | |
| April 12 | 6:05 AM CDT | EF0 | Limestone, TX | 0.2 | 50 | $5,000 | ||
| April 12 | 9:06 AM CDT | EF1 | Shelby, TX | 0.7 | 30 | |||
| April 12 | 9:08 AM CDT | EF1 | Harrison, TX | 10.6 | 100 | $150,000 | ||
| April 12 | 9:41 AM CDT | EF2 | De Soto Parish, LA | 9.1 | 400 | 1 | $1.0 million | |
| April 12 | 9:52 AM CDT | EF1 | Bossier Parish, LA | 0.4 | 125 | $150,000 | ||
| April 12 | 9:57 AM CDT | EF1 | De Soto Parish, LA | 6.7 | 300 | $25,000 | ||
| April 12 | 10:10 AM CDT | EF1 | Webster Parish, LA | 6.1 | 1,000 | $100,000 | ||
| April 12 | 10:30 AM CDT | EF1 | Bienville Parish, LA | 1.6 | 400 | |||
| April 12 | 10:39 AM CDT | EF1 | Bienville Parish, LA | 0.8 | 75 | $200,000 | ||
| April 12 | 11:36 AM CDT | EF3 | Ouachita Parish, LA | 8.0 | 300 | $250 million | ||
| April 12 | 11:39 AM CDT | EF3 | Ouachita Parish, LA | 2.6 | 400 | $750,000 | ||
| April 12 | 11:46 AM CDT | EF1 | Ouachita Parish, LA | 1.1 | 50 | $25,000 | ||
| April 12 | 12:02 PM CDT | EF1 | Morehouse Parish, LA | 3.0 | 200 | $20,000 | ||
| April 12 | 12:10 PM CDT | EF2 | West Carroll Parish, LA | 9.5 | 700 | $36,000 | ||
| April 12 | 12:11 PM CDT | EF1 | Richland Parish, LA | 4.7 | 150 | $12,000 | ||
| April 12 | 12:11 PM CDT | EF1 | Richland Parish, LA | 7.5 | 700 | $26,000 | ||
| April 12 | 12:41 PM CDT | EF0 | East Carroll Parish, LA | 1.2 | 170 | $75,000 | ||
| April 12 | 1:00 PM CDT | EF1 | Sharkey, MS | 6.0 | 200 | $15,000 | ||
| April 12 | 1:17 PM CDT | EF1 | Humphreys, MS | 4.1 | 440 | $50,000 | ||
| April 12 | 1:22 PM CDT | EF2 | Yazoo, MS | 7.4 | 250 | $150,000 | ||
| April 12 | 1:46 PM CDT | EF0 | Holmes, MS | 2.3 | 50 | $40,000 | ||
| April 12 | 2:06 PM CDT | EF1 | Attala, MS | 2.5 | 500 | $35,000 | ||
| April 12 | 2:47 PM CDT | EF0 | Choctaw, MS | 3.0 | 150 | $9,000 | ||
| April 12 | 3:30 PM CDT | EF2 | Noxubee, MS | 8.5 | 1,100 | $150,000 | ||
| April 12 | 3:38 PM CDT | EF4 | Hope–Bassfield tornado, MS | 22.1 | 1,936 | 4 | 3 | $2.8 million |
| April 12 | 3:42 PM CDT | EF1 | Noxubee, MS | 3.9 | 375 | $20,000 | ||
| April 12 | 4:01 PM CDT | EF0 | Pickens, AL | 1.5 | 200 | |||
| April 12 | 4:12 PM CDT | EF4 | Bassfield–Soso tornado, MS | 67.4 | 3,960 | 7 | 98 | $62 million |
| April 12 | 4:18 PM CDT | EF0 | Pickens, AL | 5.5 | 300 | |||
| April 12 | 4:34 PM CDT | EF0 | Fayette, AL | 1.8 | 350 | |||
| April 12 | 4:36 PM CDT | EF3 | Lawrence, MS | 83.2 | 2,041 | 2 | $18 million | |
| April 12 | 4:41 PM CDT | EF1 | Fayette, AL | 6.1 | 600 | |||
| April 12 | 5:04 PM CDT | EF1 | Walker, AL | 9.0 | 950 | |||
| April 12 | 5:14 PM CDT | EF2 | Jefferson, AL | 6.9 | 940 | |||
| April 12 | 5:22 PM CDT | EF2 | Clarke, MS | 14.3 | 300 | 2 | $250,000 | |
| April 12 | 5:44 PM CDT | EF0 | Blount, AL | 0.5 | 125 | |||
| April 12 | 5:47 PM CDT | EF1 | Blount, AL | 3.8 | 225 | |||
| April 12 | 5:47 PM CDT | EF1 | Lauderdale, MS | 2.9 | 300 | $50,000 | ||
| April 12 | 5:50 PM CDT | EF2 | Blount, AL | 5.6 | 500 | |||
| April 12 | 6:04 PM CDT | EF1 | Blount, AL | 0.8 | 115 | |||
| April 12 | 6:08 PM CDT | EF1 | Etowah, AL | 5.5 | 525 | |||
| April 12 | 6:10 PM CDT | EF2 | Blount, AL | 21.7 | 440 | 3 | ||
| April 12 | 6:10 PM CDT | EF1 | Jasper, MS | 8.9 | 985 | $30,000 | ||
| April 12 | 6:14 PM CDT | EF2 | Etowah, AL | 12.2 | 875 | |||
| April 12 | 8:15 PM EDT | EF2 | Chattooga, GA | 14.7 | 800 | $400,000 | ||
| April 12 | 8:12 PM CDT | EF1 | Walker, AL | 2.9 | 1,000 | 3 | ||
| April 12 | 8:33 PM CDT | EF1 | Tuscaloosa, AL | 9.9 | 230 | |||
| April 12 | 9:45 PM EDT | EF2 | Murray, GA | 8.9 | 860 | 8 | 24 | $500,000 |
| April 12 | 8:51 PM CDT | EF1 | Cullman, AL | 3.0 | 200 | |||
| April 12 | 9:00 PM CDT | EF1 | Cullman, AL | 5.4 | 300 | |||
| April 12 | 9:03 PM CDT | EF1 | Choctaw, AL | 0.4 | 100 | |||
| April 12 | 9:11 PM CDT | EF1 | Cullman, AL | 0.3 | 70 | |||
| April 12 | 9:12 PM CDT | EF2 | Cullman, AL | 2.5 | 350 | |||
| April 12 | 9:16 PM CDT | EF1 | Clarke, AL | 0.8 | 100 | |||
| April 12 | 9:27 PM CDT | EF1 | Marshall, AL | 5.0 | 200 | |||
| April 12 | 9:41 PM CDT | EF1 | Marengo, AL | 8.1 | 1,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.